Alert archive / Nevada / Special Weather Statements in 2017
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 6, 2017, 1:52 PM PDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 1:52 PM PDT (20:52 UTC)
- Expired
- Aug 6, 2017, 2:30 PM PDT
- In force
- 38 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 218 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS85 KLKN 062052 SPSLKN Special Weather Statement National Weather Service Elko NV 152 PM PDT SUN AUG 6 2017 NVZ040-041-062130- Northwestern Nye County NV-Northeastern Nye County NV- 152 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 230 PM PDT... At 151 PM PDT, Doppler radar was tracking a strong thunderstorm 26 miles east of Round Mountain, moving east at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Little Fish Lake Valley and Table Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3873 11666 3884 11669 3897 11643 3868 11636 TIME...MOT...LOC 2051Z 261DEG 12KT 3880 11658 $$ JR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:40 AM PDT, 10 hours 12 minutes earlier.
Area forecast discussion, Aug 6, 3:40 AM PDT, 10 hours 12 minutes before
Area Forecast Discussion National Weather Service Elko NV 340 AM PDT Sun Aug 6 2017 .SYNOPSIS...Scattered showers and thunderstorms expected over the coming days which will also help bring slightly cooler temps. Heavy rain and flash flooding possible across central NV. Warming and drying pattern returns late next work week. && .SHORT TERM...With ridge axis shifting slightly east and weak upper-level circulation slowly trying to meander into northern NV, expect monsoonal moisture to creep farther north and east today and tomorrow. Expecting an uptick and coverage of showers/storms today with scattered coverage across central and western NV. Northeast NV will still be under the influence of northerly flow and could be under a cloudy shield from previous day's convection further south and west and will likely take longer to destabilize and therefore only expecting isolated showers with a few storms possible. Jet energy rounding the upper-level low will swing into southern NV, putting central NV in favorable lift and best coverage of storms. High PWAT values nearing an inch and slow storm motion will likely lead to an elevated risk of heavy rain and potential areas of flash flooding, particularly over White Pine and northern Nye counties. Jet energy shifts further north and PV 1.5 anomaly shifts east from upper-level low. Expect more uniformity in thunderstorm coverage across northern and central NV. PWAT values 0.80 to 1.00 and continued slow storm motion will again lead to potential heavy downpours and an elevated risk of flash flooding, with the best potential still remaining over central NV. Expect cooler temps near normal for this time of year with highs generally in the 80s with lows generally in the 50s. .LONG TERM...Tuesday night through next Saturday. Models are in fairly good agreement at the beginning of the long term, showing upper level ridging across the southwestern United States with a closed upper low over northern CA. The moisture that has been over the forecast area will continue to slowly get replaced by a drier air mass as southwest flow brings it in. It will be a somewhat slow process and thus have kept showers and thunderstorms in the forecast for Wednesday. Highs are forecast to be the mid 80s to low 90s. On Thursday and Friday, computer simulations are showing signs of trying to eject the trough through this time, with upper level ridging trying to rebuild over the area. Chances for showers and thunderstorms will decrease during the afternoons of both days. Highs will be in the mid 80s to mid 90s. Models are slightly out of phase for the upcoming weekend. Any showers or thunderstorms will be isolated coverage-wise with highs above normal for this time of year, in the upper 80s to upper 90s. && .AVIATION...Look for showers and possibly a thunderstorm this morning across KWMC. Showers and thunderstorms will develop over KELY and KTPH later this afternoon and also possibly KWMC again. Main threats will be brief heavy rain and gusty winds to 35-40 knots. Confidence is too lot to include VCTS at KEKO. Conditions will be VFR except through the heaviest showers. && .FIRE WEATHER...Expecting thunderstorm coverage to increase today and tomorrow, creeping north and east each day. Today expect scattered to numerous wet storms across zones 454, 455, 457 and 467. Drier, stable air remains over northeast NV so only expect isolated showers with a few lightning strikes possible. Tomorrow, moisture and instability overruns all of the zones and expecting scattered wet thunderstorms. Gusty erratic outflow winds will be possible both today and tomorrow. Nighttime RH recoveries will improve. && .HYDROLOGY...Monsoonal moistures continues to be drawn north across NV today and tomorrow, resulting in scattered showers and thunderstorms. PWAT values nearing an inch at times and slow storm motion will likely lead to prolonged heavy downpours and could create areas of flash flooding. Deepest moisture remains over central NV and flash flood watch is in effect from Sunday afternoon through Monday night. Farther north, the flash flooding threat will exist, but on a lesser scale. Numerous recent large burn scars will be susceptible to prolonged rain and washouts could result. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 AM PDT this morning through late Monday night for Northeastern Nye County-White Pine County. Flash Flood Watch from 11 AM PDT this morning through this evening for Northwestern Nye County-Southern Lander County and Southern Eureka County. && 84/86/86/84/84
In the hours before
Special weather statement, Aug 6, 1:52 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 152 PM PDT SUN AUG 6 2017 NVZ040-041-062130- Northwestern Nye County NV-Northeastern Nye County NV- 152 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 230 PM PDT... At 151 PM PDT, Doppler radar was tracking a strong thunderstorm 26 miles east of Round Mountain, moving east at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Little Fish Lake Valley and Table Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3873 11666 3884 11669 3897 11643 3868 11636 TIME...MOT...LOC 2051Z 261DEG 12KT 3880 11658 JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:43 PM PDT | Special Weather Statement | LKN | Nye | 47 min |
| Aug 6, 2:14 PM PDT | Flash Flood Warning | LKN | Eureka, Lander, Nye | 3 hr |
| Aug 6, 2:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| Aug 6, 3:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 6, 3:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 6, 3:35 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 6, 3:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 6, 3:46 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
| Aug 6, 3:48 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Aug 6, 4:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 6, 4:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 6, 4:47 PM PDT | Special Weather Statement | LKN | 28 min |
Nearby
Special Weather Statements in Nevada, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.